MedElevator Войти в исследования
← Поиск публикаций

DOI 10.2147/imcrj.s388481

Медицинская библиотека · International medical case reports journal · 2023

Sirolimus Induced Toxic Optic Neuropathy.

Pakravan Parastou, Miri Shahnaz, Lam Byron L

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

To describe a case of optic neuropathy after prolonged sirolimus therapy in the setting of cardiac transplant.

BACKGROUND

Sirolimus is an immunosuppressant that inhibits Mechanistic Target of Rapamycin (mTOR) and blocks T-cell activation and B-cell differentiation by preventing response to Interleukin-2 (IL-2). Tacrolimus is another immunosuppressive agent, one of the known but uncommon side effects of which is bilateral optic neuropathy years after taking the medication. To the best of our knowledge, this is the first report of sequential optic neuropathy after years of treatment with sirolimus.

CASE PRESENTATION: A 69-year-old male with a history of cardiac transplantation presented with progressive, sequential, and painless vision loss. Visual acuity was 20/150 OD and 20/80 OS, with impaired color vision in both eyes (Ishihara 0/10) and bilateral disc pallor and mild optic disc edema in the left eye. Visual field was constricted in both eyes. The patient was on prolonged sirolimus therapy for over 7 years. Orbital MRI revealed bilateral chiasmatic thickness and FLAIR hyperintensity, without optic nerve enhancement post gadolinium. After extensive work up, other etiologies such as infectious, inflammatory, and neoplastic lesions were ruled out. Subsequently, sirolimus was substituted with cyclosporin that led to gradual improvement of vision and visual fields bilaterally.

CONCLUSION

Optic neuropathy is a rare side effect of tacrolimus, which has been seen as sudden, painless, and bilateral vision loss in post-transplant patients. Other concurrent medications influencing the cytochrome P4503A enzyme complexes may alter the pharmacokinetics of tacrolimus and increase the likelihood of toxicity. Discontinuation of offending agent has been shown to improve visual defects. We presented a rare case of optic neuropathy in a patient on sirolimus, whose visual defects improved upon discontinuation of sirolimus and switching to cyclosporin.

Для цитирования: Pakravan Parastou, Miri Shahnaz, Lam Byron L. Sirolimus Induced Toxic Optic Neuropathy.. International medical case reports journal. 2023. DOI: 10.2147/imcrj.s388481.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.